| Model Number |
TV-IL1418160-J |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Aneurysm (1708); Unspecified Infection (1930); Clinical Endoleak (4843)
| Date of Event |
10/17/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2025 with the implant of an alto abdominal stent graft system.The patient presented to the hospital on (b)(6) 2025 with a possible kidney infection, and it was then realized that the right common iliac limb extension had a diseased aneurysm segment which continued and disease progression.Reintervention took place on (b)(6) 2025 in which the physician decided to coil embolize the right internal iliac artery (riia) and extend the limb further into the external iliac artery by implanting an ovation ix iliac limb.The patient also had an extremely patent inferior mesenteric artery (ima) so the physician also coil embolized the ima via superior mesenteric artery.It is believed that the patient had a patent type ii endoleak (non-device related) which was causing the sac expansion from the ima.The patient status was reported to be doing well and recovering from the procedure, however remains admitted to the hospital at the time of this report.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records have been received and additional imaging studies have been requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device remains implanted.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2025 with the implant of an alto abdominal stent graft system.The patient presented to the hospital on (b)(6) 2025 with a possible kidney infection, and it was then realized that the right common iliac limb extension had a diseased aneurysm segment which continued and disease progression.Reintervention took place on (b)(6) 2025 in which the physician decided to coil embolize the right internal iliac artery (riia) and extend the limb further into the external iliac artery by implanting an ovation ix iliac limb.The patient also had an extremely patent inferior mesenteric artery (ima) so the physician also coil embolized the ima via superior mesenteric artery.It is believed that the patient had a patent type ii endoleak (non-device related) which was causing the sac expansion from the ima.The patient status was reported to be doing well and recovering from the procedure.The final patient status was reported as discharged home from subacute rehab on postoperative day twenty in fair condition.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Endologix received reported adverse event/incident-related medical records.Endologix made three good faith attempts to retrieve medical imaging.However, the hospital requires patient authorization for this information.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records received by endologix found the type ii endoleak from the inferior mesenteric artery (ima) complaint is confirmed.This is consistent with the reported adverse event/incident.The type ii endoleak was reported as the likely cause of sac expansion, originating from the ima.Therefore, the type ii endoleak of the ima is anatomy related.The right hydronephrosis, 18-mm enlargement of the right common iliac artery (rcia) aneurysm and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The right hydronephrosis was reported as likely caused by ureteral compression from the enlarging rcia aneurysm sac.Therefore, this complaint is also anatomy related.The clinical assessment also found reasonable evidence to suggest a suspected mycotic aneurysm of the rcia and endovascular space, associated with bacteremia.Blood cultures were positive for staphylococcus schleiferi, cutibacterium species, staphylococcus epidermidis, and corynebacterium species.Treatment for the suspected mycotic infection was administered; however, intraoperative cultures obtained from the aneurysm segment during the secondary procedure were negative.As a result, a definitive diagnosis of mycotic aneurysm could not be confirmed.These findings were discovered during review of the discharge summary dated (b)(6) 2025.No procedure related harms were identified.The final patient status was reported as discharged home from subacute rehab on postoperative day twenty in fair condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem- updated.B6: relevant test/lab data ¿ updated.G3: awareness date ¿ updated.H6: investigation type codes ¿ remove code 4118.H6: investigation finding codes ¿ remove code 3233.H6: investigation conclusion codes ¿ remove code 11.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Medical records and radiology records were received, no images were provided.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and radiology records received by endologix found the type ii endoleak from the inferior mesenteric artery (ima) complaint is confirmed.This is consistent with the reported adverse event/incident.The type ii endoleak was reported as the likely cause of sac expansion, originating from the ima.Therefore, the type ii endoleak of the ima is anatomy related.The right hydronephrosis, 18-mm enlargement of the right common iliac artery (rcia) aneurysm and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The right hydronephrosis was reported as likely caused by ureteral compression from the enlarging rcia aneurysm sac.Therefore, this complaint is also anatomy related.The clinical assessment also found reasonable evidence to suggest a suspected mycotic aneurysm of the rcia and endovascular space, associated with bacteremia.Blood cultures were positive for staphylococcus schleiferi, cutibacterium species, staphylococcus epidermidis, and corynebacterium species.Treatment for the suspected mycotic infection was administered; however, intraoperative cultures obtained from the aneurysm segment during the secondary procedure were negative.As a result, a definitive diagnosis of mycotic aneurysm could not be confirmed.These findings were discovered during review of the discharge summary dated 23 october 2025.No procedure related harms were identified.The final patient status was reported as discharged home from subacute rehab on postoperative day twenty in fair condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant test/lab data ¿ updated.G3: awareness date ¿ updated.H10/h11: addtl mfg narrative - updated.